Asymptotic enumeration of Minimal Automata

Authors Frédérique Bassino, Julien David, Andrea Sportiello

Thumbnail PDF


  • Filesize: 0.65 MB
  • 12 pages

Document Identifiers

Author Details

Frédérique Bassino
Julien David
Andrea Sportiello

Cite AsGet BibTex

Frédérique Bassino, Julien David, and Andrea Sportiello. Asymptotic enumeration of Minimal Automata. In 29th International Symposium on Theoretical Aspects of Computer Science (STACS 2012). Leibniz International Proceedings in Informatics (LIPIcs), Volume 14, pp. 88-99, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2012)


We determine the asymptotic proportion of minimal automata, within n-state accessible deterministic complete automata over a k-letter alphabet, with the uniform distribution over the possible transition structures, and a binomial distribution over terminal states, with arbitrary parameter b. It turns out that a fraction ~ 1-C(k,b) n^{-k+2} of automata is minimal, with C(k,b) a function, explicitly determined, involving the solution of a transcendental equation.
  • minimal automata
  • regular languages
  • enumeration of random structures


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail